Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 21, 2021, 9:49 PM CDT for Muskogee County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 9:49 PM CDT (02:49 UTC)
- Expired
- Aug 21, 2021, 10:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WWUS84 KTSA 220249
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
949 PM CDT Sat Aug 21 2021
OKZ067-068-070-220315-
Muskogee OK-Cherokee OK-Wagoner OK-
949 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southern Wagoner,
west central Cherokee and northern Muskogee Counties through 1015 PM
CDT...
At 949 PM CDT, Doppler radar indicated a strong thunderstorm over
Taft, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Muskogee... Wagoner...
Fort Gibson... Haskell...
Okay... Porter...
Braggs... Taft...
Boynton... Tullahassee...
Sequoyah State Park... Summit...
Redbird... Jamesville...
Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3564 9570 3592 9569 3601 9521 3559 9519
TIME...MOT...LOC 0249Z 270DEG 17KT 3574 9552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 21, 9:07 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 21, 9:07 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 907 PM CDT Sat Aug 21 2021 ...UPDATE... .DISCUSSION... Convection has gradually spread into NE OK this evening and thus far focused west of Highway 75. Extensive convection further west across central and western OK raising potential for a notable MCV to translate eastward overnight which may or may not be well resolved in short term guidance. Any sustained or renewed forcing overnight within the unseasonably moist corridor extending across the forecast area would easily support an uptick in overnight convection, however plenty of uncertainty remains in both in persistence and coverage into the overnight hours. While instability will steadily wane overnight, conditions remain favorable for intense rainfall rates with very deep warm cloud layers with this having been realized in isolated locations the last few mornings. The updated forecast will highlight the downstream corridor ahead of the ongoing storms and broaden the coverage of rain chances overnight. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 97 77 99 / 50 10 0 0 FSM 76 97 76 98 / 50 10 0 0 MLC 74 95 73 97 / 30 10 0 0 BVO 71 95 74 97 / 40 10 0 0 FYV 70 93 72 94 / 30 20 0 0 BYV 70 94 74 95 / 20 20 0 10 MKO 73 95 74 96 / 60 10 0 0 MIO 71 94 75 95 / 30 20 0 0 F10 73 97 73 98 / 60 10 0 0 HHW 75 94 73 95 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory from noon to 8 PM CDT Sunday for OKZ049-053>076. AR...Heat Advisory from noon to 8 PM CDT Sunday for ARZ019-020-029. && SHORT TERM...07
Hazardous weather outlook, Aug 21, 4:40 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 440 PM CDT Sat Aug 21 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 440 PM CDT Sat Aug 21 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Late Afternoon Through Mid Evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon Through Evening. DANGEROUS HEAT. RISK...Elevated. AREA...Much of Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered storms will develop across eastern Oklahoma and west central Arkansas from late afternoon through early evening. Strong instability will support a few severe storms with locally damaging winds the primary hazard. Additionally, slow storm motions will allow locally heavy rainfall potential with rainfall rates of 2 to 3 inches per hour possible. Storms will gradually diminish in coverage and intensity from late evening through the early morning hours on Sunday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY through WEDNESDAY...Dangerous Heat Potential. THURSDAY and FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Low storm chances continue Sunday across western Arkansas and far eastern Oklahoma before ending by Sunday night. A ridge of high pressure aloft will bring hot and dry weather to the region next week. Portions of eastern Oklahoma and west central Arkansas are likely to see afternoon heat indices near 105 degrees each day. Storm chances return to far eastern Oklahoma and western Arkansas toward the end of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 21, 8:17 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
817 PM CDT Sat Aug 21 2021
OKZ064-066-220130-
Okmulgee OK-Creek OK-
817 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of east central Creek
and northwestern Okmulgee Counties through 830 PM CDT...
At 817 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northeast of Slick, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Mounds...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3574 9610 3581 9629 3595 9624 3589 9604
TIME...MOT...LOC 0117Z 196DEG 11KT 3584 9618
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Aug 21, 8:36 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
836 PM CDT Sat Aug 21 2021
OKZ059-060-064-066-220200-
Tulsa OK-Okmulgee OK-Pawnee OK-Creek OK-
836 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of Creek, southeastern
Pawnee, northwestern Okmulgee and west central Tulsa Counties through
900 PM CDT...
At 835 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Mannford to 8 miles west of
Kellyville to near Bristow to 7 miles north of Welty. Movement was
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Sand Springs... Bristow...
Sapulpa... Mannford...
Kellyville... Westport...
Slick... Keystone State Park...
Silver City...
This includes Interstate 44 between mile markers 185 and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3623 9630 3623 9626 3621 9624 3620 9624
3617 9627 3616 9627 3616 9618 3607 9611
3591 9609 3575 9617 3568 9648 3592 9651
3608 9655
TIME...MOT...LOC 0135Z 242DEG 15KT 3605 9643 3595 9636 3582 9636 3573
9641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Aug 21, 9:00 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
900 PM CDT Sat Aug 21 2021
OKZ054-060-064-220245-
Tulsa OK-Osage OK-Creek OK-
900 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southeastern Osage,
central Creek and central Tulsa Counties through 945 PM CDT...
At 900 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Kellyville, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Bristow... Bixby...
Sapulpa... Jenks...
Glenpool... Mannford...
Kiefer... Kellyville...
Keystone State Park... Jenks Riverside Airport...
Gray...
This includes Interstate 44 between mile markers 188 and 224.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3616 9627 3630 9604 3599 9586 3585 9614
3586 9619 3583 9619 3573 9639 3603 9656
TIME...MOT...LOC 0200Z 234DEG 14KT 3597 9635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SniderSpecial weather statement, Aug 21, 9:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
949 PM CDT Sat Aug 21 2021
OKZ067-068-070-220315-
Muskogee OK-Cherokee OK-Wagoner OK-
949 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southern Wagoner,
west central Cherokee and northern Muskogee Counties through 1015 PM
CDT...
At 949 PM CDT, Doppler radar indicated a strong thunderstorm over
Taft, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Muskogee... Wagoner...
Fort Gibson... Haskell...
Okay... Porter...
Braggs... Taft...
Boynton... Tullahassee...
Sequoyah State Park... Summit...
Redbird... Jamesville...
Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3564 9570 3592 9569 3601 9521 3559 9519
TIME...MOT...LOC 0249Z 270DEG 17KT 3574 9552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:17 PM CDT | Special Weather Statement | TSA | Creek | 13 min |
| Aug 21, 8:36 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Aug 21, 9:00 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 45 min |
| Aug 21, 9:52 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Aug 21, 10:16 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
| Aug 21, 10:16 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee | 14 min |
| Aug 21, 10:30 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee | 30 min |
| Aug 21, 11:02 PM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| Aug 22, 2:22 AM CDT | Excessive Heat Warning | TSA | Rogers, Tulsa, Wagoner | 18 hr |
| Aug 22, 2:44 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 29 hr |
| Aug 22, 4:43 PM CDT | Special Weather Statement | TSA | Pawnee | 47 min |
| Aug 22, 4:43 PM CDT | Special Weather Statement | TSA | Muskogee | 32 min |
| Aug 22, 5:30 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Aug 22, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 19 min |
| Aug 22, 5:56 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Aug 22, 6:23 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Aug 22, 5:48 PM CDT | Special Weather Statement | TSA | Carroll | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.